Alert archive / Louisiana / Wind Advisories in 2013
Wind Advisory 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Feb 21, 2013, 6:19 AM CST for 7 parishes in Louisiana; Hardin County, Jasper County, Newton County, Texas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2013, 6:19 AM CST (12:19 UTC)
- Expired
- Feb 21, 2013, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX
The radar
The Lake Charles radar (KLCH), 45 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 509 m²/s²
- 0-3 km storm-relative helicity
- 644 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
891 WWUS74 KLCH 211219 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 619 AM CST THU FEB 21 2013 ...STRONG AND GUSTY SOUTHERLY WINDS EXPECTED TODAY... .A STRONG STORM SYSTEM WILL CROSS THE AREA TODAY...WITH LOW PRESSURE DEVELOPING ACROSS CENTRAL TEXAS. THE COMBINATION OF A TIGHTENING PRESSURE GRADIENT WITH STRONGER WINDS ALOFT MIXING TO THE SURFACE WILL PRODUCE STRONG AND GUSTY SOUTHERLY WINDS ACROSS PORTIONS OF THE AREA TODAY. LAZ030>033-041>045-052>055-073-074-TXZ201-215-216-261-262-212100- /O.NEW.KLCH.WI.Y.0006.130221T1219Z-130222T0000Z/ BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-HARDIN-JEFFERSON- ORANGE-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...DE RIDDER...OAKDALE...KINDER... VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...LAKE CHARLES... SULPHUR...JENNINGS...WELSH...LAKE ARTHUR...CROWLEY...RAYNE... CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE... ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN... PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY... HOLLY BEACH...CAMERON...GRAND CHENIER...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...BUNA... DEWEYVILLE 619 AM CST THU FEB 21 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...NOW THROUGH LATE THIS AFTERNOON. * WINDS...SOUTHEAST 20 TO 25 MPH BECOMING SOUTH BY MIDDAY. GUSTS TO 35 MPH. * IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON EAST TO WEST ORIENTED ROADWAYS...WILL BE DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 24
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 5:30 AM CST, 49 minutes earlier.
Area forecast discussion, Feb 21, 5:30 AM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CST THU FEB 21 2013
.SYNOPSIS...
UPPER LOW NOW OVER THE SRN ROCKIES PER LATEST WATER VAPOR IMAGERY
AND UPPER AIR ANALYSIS. MOISTURE CONTINUES TO STREAM NE ON THE
SUBTROPICAL JET. AT THE SFC...HIGH PRES CNTRD WELL NE OF THE
AREA WITH A WARM FRONT POISED OVER THE NW GULF EXTENDING W TOWARD
LOW PRES NR KSJT. NORTH OF THE WARM FRONT...GUSTY ESE WINDS WERE
BLOWING OVER THE REGION WITH TEMPERATURES IN THE 50S. GULF
MOISTURE RIDING OVER THE WARM FRONT WAS PRODUCING SCT SHOWERS WEST
OF THE AREA...WITH THIS ACTIVITY EXPECTED TO MOVE EAST INTO THE
AREA THIS MORNING.
&&
.DISCUSSION...
POTENT STORM SYSTEM STILL EXPECTED TO AFFECT THE AREA TODAY AS THE
UPPER LOW MOVES NE INTO THE SRN PLAINS. THIS WILL PULL THE SFC LOW
OVER WRN TX OFF TO THE NE...LIFTING THE WARM FRONT OVER THE AREA
AND USHERING A COLD FRONT IN FM THE WEST. A 50-70 KT LLJ
TRANSLATING EAST WILL BRING AN INCREASE IN MOISTURE WITH PW VALUES
INCREASING TO NEAR 1.7 INCHES AND MEAN RH 80 PERCENT OR
GREATER...COINCIDENT WITH A SURGE OF DEWPOINTS 65 DEGREES AND
HIGHER AS THE WARM FRONT LIFTS N. IMPRESSIVE SHEAR NOTED ON FCST
SOUNDINGS WITH CURVED HODOGRAPHS AND HELICITY VALUES EXCEEDING 500
M2/S2 ACRS PORTIONS OF THE AREA. DESPITE RELATIVELY MARGINAL
INSTABILITY...CONDITIONS STILL LOOK DECENT FOR THE POSSIBILITY OF
SEVERE STORMS LATER TODAY. EXPECT SHOWERS TO SPREAD EAST INTO OUR
SE TX COUNTIES THIS MORNING...WITH SHOWERS AND THUNDERSTORMS
BECOMING NUMEROUS BY LATE MORNING. SOME OF THE STORMS WILL BE
CAPABLE OF PRODUCING SEVERE WEATHER BY LATE MORNING ACRS PORTIONS
OF SE TX...WITH ACTIVITY INCREASING TOWARD THE EAST THROUGH EARLY
AFTN AS THE MOVES TOWARD THE WRN CWA. THE SEVERE THREAT WILL SHIFT
EAST TOWARD CNTL AND SRN LA DURING THE AFTN AS AN 80+ KT 5H JET
STREAK TRAVELS TOWARD THE LOWER MS VALLEY AROUND THE BASE OF THE
UPPER TROF. MORE SPECIFIC DETAILS OF THE SEVERE THREAT ARE SPELLED
OUT IN THE HWO.
IN ADDITION...STRONG SLY WINDS WILL DEVELOP AS HIGHER WINDS OFF
THE SFC MIX DOWN. HAVE ISSUED A WIND ADVISORY FOR ALL BUT THE NRN
TIER OF ZONES WITH WINDS NEAR 20 MPH OR HIGHER WITH GUSTS 30-35
MPH EXPECTED.
SHOWERS AND THUNDERSTORMS WILL DIMINISH DURING THE EVENING AS THE
COLD FRONT CROSSES THE AREA AND THE UPPER LEVEL ENERGY SHIFTS NE.
THE COLD FRONT WILL BECOME STALLED JUST OFF THE S CNTL LA COAST
AND ERN COASTAL WATERS ZONES AS IT BECOMES ORIENTED PARALLEL TO
THE SWLY FLOW ALOFT LEFT BEHIND AS THE LOW ALOFT MOVES TOWARD THE
UPPER MIDWEST. A CHANCE FOR SHOWERS WILL CONTINUE THROUGH FRIDAY
MAINLY ACRS THE SRN AND ERN ZONES AS MOISTURE CONTINUES TO INTERACT
WITH THE STALLED BOUNDARY.
RAIN CHANCES WILL FINALLY TAPER OFF ON SATURDAY AND SATURDAY NIGHT
AS A SECOND SHORTWAVE TRAVELS EAST...BRINGING HIGH PRESSURE AND
DRIER AIR INTO THE REGION. RAIN RETURNS SUNDAY INTO MONDAY AS THE
NEXT IN THE SERIES OF SYSTEMS MOVES OVER THE AREA. ONGOING
DISAGREEMENT AMONGST SOME OF THE GLOBAL MODELS REGARDING THE
EVOLUTION OF THIS SYSTEM WITH THE GFS DISPLAYING MUCH LESS QPF
THAN THE ECMWF. LEANED TOWARD THE EC FOR THIS PACKAGE...WHICH
SHOWED SOME AGREEMENT WITH THE CANADIAN. THINGS BEGIN TO DRY OUT
GOING INTO TUESDAY...WITH DRY CONDITIONS EXPECTED TO CONTINUE
THROUGH MIDWEEK AS NWLY FLOW DEVELOPS ALOFT. TEMPERATURES LOOK TO
REMAIN AROUND NORMAL FOR MUCH OF THE PERIOD...WITH NO SIGNIFICANT WARM
UPS OR COOL DOWNS EXPECTED.
&&
.MARINE...
STRONG SELY WINDS WILL PERSIST TODAY AS AN AREA OF LOW PRESSURE
DEVELOPS ACROSS CNTL TX. SMALL CRAFT ADVISORIES WILL REMAIN IN
EFFECT FOR BOTH STRONG WINDS AND SEAS TO 5 TO 7 FEET. THE LOW
WILL MOVE NE...PULLING AN ASSOCIATED COLD FRONT ACROSS THE COASTAL
WATERS THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD
AHEAD OF THE FRONT. THE FRONT WILL STALL OVER THE ERN CSTL WATERS
SOUTH OF THE MOUTH OF THE ATCHAFALAYA RIVER BEFORE BEING PUSHED
EAST FRIDAY NIGHT BY BUILDING HIGH PRESSURE ACROSS LA AND TX.
OFFSHORE FLOW WILL PREVAIL IN THE WAKE OF THE FRONT...CONTINUING
THROUGH SATURDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 52 67 45 / 90 30 30 10
KBPT 74 53 67 45 / 80 20 20 10
KAEX 71 49 65 42 / 90 30 20 10
KLFT 73 57 68 49 / 90 50 40 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ACADIA-ALLEN-
BEAUREGARD-CALCASIEU-EAST CAMERON-EVANGELINE-IBERIA-
JEFFERSON DAVIS-LAFAYETTE-LOWER ST. MARTIN-ST. LANDRY-ST.
MARY-UPPER ST. MARTIN-VERMILION-WEST CAMERON.
COASTAL FLOOD ADVISORY FROM 9 AM THIS MORNING TO 5 PM CST THIS
AFTERNOON FOR EAST CAMERON-IBERIA-ST. MARY-VERMILION-WEST
CAMERON.
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR HARDIN-JEFFERSON-
ORANGE-SOUTHERN JASPER-SOUTHERN NEWTON.
COASTAL FLOOD ADVISORY FROM 9 AM THIS MORNING TO 5 PM CST THIS
AFTERNOON FOR JEFFERSON-ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR WATERS FROM
INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR COASTAL
WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA OUT 20 NM-VERMILION BAY-WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR CALCASIEU
LAKE-COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM-SABINE LAKE.
&&
PUBLIC/MARINE...24Hazardous weather outlook, Feb 21, 6:11 AM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 611 AM CST THU FEB 21 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 221215- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 611 AM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL SYSTEM WILL MOVE EAST...BRINGING A COLD FRONT ACROSS THE AREA. ABUNDANT MOISTURE AND LIFT AHEAD OF THIS SYSTEM WILL PRODUCE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY LATER THIS MORNING INTO THIS AFTERNOON. STRONG SOUTHERLY WINDS WILL ALSO DEVELOP IN THE LOW LEVELS OF THE ATMOSPHERE. A WIND ADVISORY IS IN EFFECT TODAY AS SOME OF THESE STRONGER WINDS MIX TO THE SURFACE. SOUTH WINDS 20 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH ARE EXPECTED MAINLY SOUTH OF A LINE FROM VILLAGE MILLS TO OBERLIN TO WASHINGTON. IN ADDITION...THERE IS THE POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS FROM LATE THIS MORNING ACROSS SOUTHEAST TEXAS...SPREADING EAST INTO CENTRAL LOUISIANA AND THE ACADIANA REGION BY MID-AFTERNOON. VERY STRONG WIND SHEAR WILL BE IN PLACE...WITH WINDS TURNING FROM SOUTHERLY IN THE LOWER LEVELS TO WESTERLY IN THE MID LEVELS...WHILE WARM AND MOIST AIR SURGES NORTH INTO THE REGION FROM THE GULF. THESE CONDITIONS WILL RESULT IN THE POTENTIAL FOR SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOPING AHEAD OF THE COLD FRONT THAT WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND POSSIBLY A FEW TORNADOES. AS THE COLD FRONT MOVES INTO THE AREA...IT WILL BRING A SQUALL LINE...WITH THE PRIMARY THREAT BEING DAMAGING STRAIGHT LINE WINDS...ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. LASTLY...FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE STORMS AS WELL AS HEAVY RAINFALL. AVERAGE RAINFALL AMOUNTS NEAR 1 INCH WILL BE POSSIBLE...WITH LOCALIZED AMOUNTS UP TO 3 INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE ASSOCIATED COLD FRONT WITH THIS SYSTEM IS EXPECTED TO STALL OFF THE COAST ON EARLY FRIDAY. THE SOUTHERN JET STREAM WILL REMAIN ACTIVE PROVIDING A CHANCE FOR SHOWERS EACH DAY INTO THE WEEKEND. ANOTHER SYSTEM WILL MOVE THROUGH EARLY NEXT WEEK...BRINGING ANOTHER CHANCE FOR SHOWERS OR THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS MORNING THROUGH THIS AFTERNOON. GMZ430-432-435-450-452-455-470-472-475-221215- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 611 AM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHEAST WINDS WILL GRADUALLY SHIFT TO THE SOUTH BY THIS AFTERNOON AS A COLD FRONT MOVES INTO THE AREA. A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH LATE THIS AFTERNOON INTO EARLY EVENING WITH WINDS 20 TO 25 KNOTS AND SEAS UP TO 7 FEET EXPECTED. IN ADDITION...SHOWERS AND THUNDERSTORMS WILL INCREASE IN ADVANCE OF THE COLD FRONT AND CONTINUE THROUGH LATE THIS AFTERNOON AND EVENING AS THE COLD FRONT CROSSES THE AREA. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING VERY GUSTY WINDS AND FREQUENT CLOUD TO WATER LIGHTNING AS WELL AS POSSIBLE WATERSPOUTS. SHOWERS AND THUNDERSTORMS WILL DIMINISH AND WEAKEN TONIGHT AS THE COLD FRONT STALLS OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE FOR SHOWERS WILL CONTINUE THROUGH SATURDAY...THEN END AS THE STALLED FRONT FINALLY MOVES EAST. THE POTENTIAL FOR HAZARDOUS WEATHER SHOULD REMAIN LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 10:54 AM CST | Marine Dense Fog Advisory | LCH | 4 hr | |
| Feb 21, 12:37 PM CST | Special Weather Statement | LCH | Allen | 53 min |
| Feb 21, 1:03 PM CST | Tornado Warning | LCH | Allen, Evangeline | 42 min |
| Feb 21, 1:56 PM CST | Special Weather Statement | LCH | Avoyelles | 64 min |
| Feb 21, 1:59 PM CST | Severe Thunderstorm Warning | LCH | Vernon | 46 min |
| Feb 21, 2:46 PM CST | Special Weather Statement | LCH | Vernon | 44 min |
| Feb 21, 2:53 PM CST | Tornado Warning | LCH | Vernon | 22 min |
| Feb 21, 3:20 PM CST | Special Weather Statement | LCH | Rapides, Vernon | 55 min |
| Feb 21, 3:28 PM CST | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 62 min |
| Feb 21, 12:24 PM CST | Special Weather Statement | LCH | Tyler | 51 min |
| Feb 21, 12:44 PM CST | Special Weather Statement | LCH | Jasper, Tyler | 61 min |
| Feb 21, 12:52 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 53 min |
| Feb 21, 1:46 PM CST | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 59 min |
Nearby
Wind Advisories in Louisiana, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.